MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® URETHRAL CATHETER
Model Number 802416
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the drainage eye on the urethral catheter was too small and allegedly caused the urine to drain more slowly.The complainant alleged that the changes in the temperature affected the size of the drainage eyes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The event was unconfirmed based on the evaluation.A red rubber intermittent catheter was returned for evaluation.The sample was received open and with original packaging.The sample was in good condition.The tip length was measured using calipers and was found to be within specifications.Tip length was related to eye size was found to be within specification and thus would not cause urine to drain more slowly (dimensional evaluation).The device was connected to a bag filled with water to simulate use.The device drained with no issues observed.A slip tip syringe was connected to the drainage funnel and used to flush the catheter.The water passed with no issues and no particulate was emitted from the drainage lumen (functional evaluation).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "instructions for use indications for use: for urological use only.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: this product contains natural rubber latex which may cause allergic reactions.Warnings: ¿ on latex and red rubber catheters, do not use ointments or lubricants having a petrolatum base.They will damage latex.¿ visually inspect the product for any imperfections or surface deterioration prior to use.¿ reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to failure, and/or to injury, illness or death of the patient.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Adverse reactions urinary tract infection bleeding from the urethra irritation of the urethra instructions for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably, cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands.".

Brand Name
BARDIA® URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8383538
Report Number1018233-2019-01113
Device Sequence Number11494561
Product Code KOD
UDI-Device Identifier00801741018367
UDI-Public(01)00801741018367
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2022
Device Model Number802416
Device Catalogue Number802416
Device Lot NumberNGCT0496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2019
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer05/12/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1